MAUDE Adverse Event Report: MAKO SURGICAL CORP. EE DOUBLE ANGLE COLLET; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. EE DOUBLE ANGLE COLLET; STEREOTAXIC DEVICE, ROBOTICS
Model Number 111748
Medical Device Problem Codes Computer Software Problem (1112); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
The burr did not engage when the surgeon pressed the trigger on the anspach.I reset the cutter and no power to the anspach.I reset the arm software and no power to the anspach.I changed the anspach and ran a burr status check with the trigger and the foot pedal and failed both.I did a hard shut down, re-homed the robot, did another burr status check.I fail both the trigger and foot pedal.I finally swapped out the end effector and ran another burr status check, homed the robot and passed the burr status check.We successfully completed the case.Case type: pka; surgical delay: 20-30 minutes.
 
Event or Problem Description
The burr did not engage when the surgeon pressed the trigger on the anspach.I reset the cutter and no power to the anspach.I reset the arm software and no power to the anspach.I changed the anspach and ran a burr status check with the trigger and the foot pedal and failed both.I did a hard shut down, re-homed the robot, did another burr status check.I fail both the trigger and foot pedal.I finally swapped out the end effector and ran another burr status check, homed the robot and passed the burr status check.We successfully completed the case.Case type: pka.Surgical delay: 20-30 minutes.
 
Additional Manufacturer Narrative
Based on the information provided there is no indication or allegation that device reported in this investigation may have contributed to the event and is therefore considered concomitant.Per the event description: "as reported: "the burr did not engage when the surgeon pressed the trigger on the anspach.I reset the cutter and no power to the anspach.I reset the arm software and no power to the anspach.I changed the anspach and ran a burr status check with the trigger and the foot pedal and failed both.I did a hard shut down, re-homed the robot, did another burr status check.I fail both the trigger and foot pedal.I finally swapped out the end effector and ran another burr status check, homed the robot and passed the burr status check.We successfully completed the case.".

Brand Name
EE DOUBLE ANGLE COLLET
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8724594
Report Number3005985723-2019-00449
Device Sequence Number1685288
Product Code OLO
UDI-Device Identifier00848486002565
UDI-Public00848486002565
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number111748
Device Catalogue Number111748
Device Lot Number19140217
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer12/29/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;